This week went to hell in a hand basket. Does anyone actually know what that saying even means? I don’t really understand the imagery, but it seems to fit regardless. Here are the details:
My goals from last week:
- Record my food diary for a minimum of 4 days ~ only did it one day.
- Use elliptical a minimum of 3 times and 750 calories ~ used it once for 26 min and 300 calories.
- Walk the dogs 2 times ~ not even once, but did plant some trees (lots of digging) and shoveled rock onto a new path.
- No ice cream and only 2 nights of wine ~ um, let’s just say I didn’t do well on this one. Dang Ben & Jerry’s Chubby Hubby.
How’d I do?
- I gained 4.6 pounds! ACK!
- Total weight loss back to square one – 0 pounds.
Conclusion = Horrible
But here’s the deal and a new revelation for me – Benadryl makes you gain weight! Although I like to learn something new every day, I could have done without learning this one through personal experience.
On Thursday I took the kids to Broomfield Bay – it’s a fantastic water park for families with little kids up to preteens. Heck, even adults like the rides.
Anyway, while I was there I felt my back pinch when I say down in one of the lounge chairs. I’m not sure if I reacted to something on the chair or it happened earlier and sitting down made me realize it, but this is what my back looked like later that night:
After consulting with my
doctor twitter friends, the diagnosis was either bed bugs or hives. Since I want it to be almost anything other than bed bugs (and no one else was bitten and I got no new bites), I took a Benadryl to treat hives.
The next morning I weighed myself and I gained 5 pounds from the morning before! I know, I know, you’re not supposed to weigh in every day, but that’s for another post. When I
freaked out shared with the folks in the Empty Trunk Facebook Group, Samantha (from A Spoonful of Sugar) said that her doctor chastised her for taking Benadryl because it is known to cause weight gain.
WHAT?!?! Where is that on the warning label!!!
I Googled it this morning and found this article pretty easily which confirmed
my excuse the bad news. There are newer allergy products without this side effect, so if you take allergy medications you may want to consider finding out if it has this side effect.
Although I feel somewhat mollified that perhaps all 4.6 pounds may not be exactly my fault, I do need to kick it into gear and buckle down. I am excited to start our 10 week motivation program and am glad that it didn’t start this week. That gives me one more week to kick start my commitment. It also gives you a little bit of time to join up if you’re interested. Go here to apply to the Facebook Group.
Goals for 7/10 to 7/16
- Record my food diary for a minimum of 4 days.
- Use elliptical a minimum of 3 times and 750 calories.
- Some other exercise a minimum of 2 times.
- Only Popsicles for dessert and no wine (or other alcohol).
- Lose this 4.6 pounds!
Empty the Trunk Facebook Group Partners
Go here to request an invitation.
Some of the other women that are in the fitness trenches with me include:
Also, Barb, Heather, Jill, Lois, Melissa, Laura, Katie, Darice, Helen, Carrie, Alisha, Katherin, Leah, Sheila, Pam, and Merrill.
Weekly Weight Loss Tip:
Avoid Benadryl! And check your other allergy medications for weight gain side effects.